An estimate for the unknotting numbers of torus knots

Shinji Fukuhara, Yukio Matsumoto, Osamu Saeki

Research output: Contribution to journalArticlepeer-review

Abstract

In this note we present an estimate for the unknotting numbers of torus knots, which is an improvement of results by Murasugi (1965), Weintraub (1979), Yamamoto (1982), Boileau and Weber (1986) and Shibuya (1986). As a corollary, we show that Milnor's conjecture (1968) is true for torus knots of type (2,q), (3,4), (3,5), (3,7), (3,8), (3,10) and (4,5). For torus knots of type (2,q), (3,4) and (3,5), this has already been known.

Original languageEnglish
Pages (from-to)293-299
Number of pages7
JournalTopology and its Applications
Volume38
Issue number3
DOIs
Publication statusPublished - Mar 25 1991
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Geometry and Topology

Fingerprint Dive into the research topics of 'An estimate for the unknotting numbers of torus knots'. Together they form a unique fingerprint.

Cite this